MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 48OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 48OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Catalog Number 71324048
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to patient presented in er with dislocation after sitting down with legs crossed.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted the root cause of the dislocation is the crossing of the legs which is contraindicated post op hip surgery.The impact on the patient beyond revision surgery is undetermined.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re opened.Mimb review.Assess severity of complaint case to determine if additional actions or inputs are required for inclusion in the medical assessment.Determine if a medical assessment will be performed based on a review of the complaint details and further input from the medical director/designee.Reviewed during mimb.A medical investigation will be performed.Proceed based on information provided and/or available for the investigation; if no relevant clinical information is provided, recommend closure.Approved by dr.(b)(6) and/or (b)(6), medical director.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: patient information.Surgical procedure/post-operative care review.Device labeling (including technique guides, ifus, etc).It was reported that a revision was performed due to dislocation of hip approximately one month post hip surgery implantation after crossing legs.Crossing legs post hip surgery is contraindicated in the healing process.An x-ray has been submitted and does not show a reason for the dislocation and its presumed that it¿s for the left side as that¿s the side that has the reported tandem bipolar head.However, there is no further other supporting documentation to include in this clinical assessment.In conclusion: the root cause of the dislocation is the crossing of the legs which is contraindicated post op hip surgery.The impact on the patient beyond revision surgery is undetermined.In conclusion: the root cause of the dislocation is the crossing of the legs which is contraindicated post op hip surgery.The impact on the patient beyond revision surgery is undetermined.

Brand Name
TANDEM INTL BIPOLAR 48OD 28ID
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8476148
Report Number1020279-2019-01338
Device Sequence Number13831735
Product Code KWY
UDI-Device Identifier03596010494399
UDI-Public03596010494399
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K023743
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71324048
Device Lot Number18BW00002
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date11/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight54